Alert archive / Colorado / Frost Advisories in 2017

Frost Advisory 1, NWS Denver/Boulder, CO

May 3, 201716 counties in Colorado

NWS Denver/Boulder, CO issued this frost advisory at May 3, 2017, 4:17 AM MDT for 16 counties in Colorado. It took effect at May 4, 2017, 3:00 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 3, 2017, 4:17 AM MDT (10:17 UTC)
In effect from
May 4, 2017, 3:00 AM MDT
Expired
May 4, 2017, 7:43 AM MDT
In force
5 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2017-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2017-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2009 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

959 
WWUS75 KBOU 031017
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
417 AM MDT Wed May 3 2017


COZ038>040-042>051-031830-
/O.NEW.KBOU.FR.Y.0001.170504T0900Z-170504T1400Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-Northeast Weld County-
Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
417 AM MDT Wed May 3 2017

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY...

The National Weather Service in Denver has issued a Frost
Advisory, which is in effect from 3 AM to 8 AM MDT Thursday. 

* TEMPERATURE...Temperatures will drop into the lower to mid 30s
  across northeast Colorado late tonight into early Thursday
  morning. This wil allow for areas of frost to develop.

* IMPACTS...Sensitive outdoor plants may be killed if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
3 follow-up statements
124 
WWUS75 KBOU 031759
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1159 AM MDT Wed May 3 2017

COZ038>040-042>051-040400-
/O.CON.KBOU.FR.Y.0001.170504T0900Z-170504T1400Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-Northeast Weld County-
Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Fort Collins, Hereford, Loveland, Nunn, 
Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, 
City of Denver, Denver International Airport, Highlands Ranch, 
Littleton, Parker, Briggsdale, Grover, Pawnee Buttes, Raymer, 
Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, 
Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, 
Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, 
Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, 
Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, 
and Holyoke
1159 AM MDT Wed May 3 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT
THURSDAY...

* TEMPERATURE...Temperatures will drop into the lower to mid 30s 
  across northeast Colorado late tonight into early Thursday 
  morning. This will allow for areas of frost to develop. 

* IMPACTS...Sensitive outdoor plants may be killed if left 
  uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
136 
WWUS75 KBOU 040357
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
957 PM MDT Wed May 3 2017

COZ038>040-042>051-041400-
/O.CON.KBOU.FR.Y.0001.170504T0900Z-170504T1400Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-Northeast Weld County-
Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Fort Collins, Hereford, Loveland, Nunn, 
Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, 
City of Denver, Denver International Airport, Highlands Ranch, 
Littleton, Parker, Briggsdale, Grover, Pawnee Buttes, Raymer, 
Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, 
Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, 
Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, 
Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, 
Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, 
and Holyoke
957 PM MDT Wed May 3 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT
THURSDAY...

* TEMPERATURE...Temperatures will drop into the lower to mid 30s 
  across northeast Colorado late tonight into early Thursday 
  morning. This will allow for areas of frost to develop. 

* IMPACTS...Sensitive outdoor plants may be killed if left 
  uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
503 
WWUS75 KBOU 041343
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
743 AM MDT Thu May 4 2017

COZ038>040-042>051-041445-
/O.CAN.KBOU.FR.Y.0001.000000T0000Z-170504T1400Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-Northeast Weld County-
Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Fort Collins, Hereford, Loveland, Nunn, 
Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, 
City of Denver, Denver International Airport, Highlands Ranch, 
Littleton, Parker, Briggsdale, Grover, Pawnee Buttes, Raymer, 
Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, 
Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, 
Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, 
Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, 
Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, 
and Holyoke
743 AM MDT Thu May 4 2017

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Denver has cancelled the Frost
Advisory. 

The risk of frost has ended with temperatures expected to warm 
quickly this morning. Temperatures in many areas on the plains
have already warmed into the 40s. 

$$
baker

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at May 3, 3:53 AM MDT, 24 minutes earlier.

Area forecast discussion, May 3, 3:53 AM MDT, 24 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
353 AM MDT Wed May 3 2017

.SHORT TERM...(Today and tonight)
Issued at 346 AM MDT Wed May 3 2017

A disturbance in NNW flow aloft will move across nern CO this
morning.  This feature has favorable QG support and decent lapse
rates so should see increasing shower activity early this morning
with isolated tstms possible as well.  The disturbance should exit
the area by 18z.  By aftn an upper level jet will remain across the
plains thus may see redevelopment of sct showers and isold tstms
thru 21z. After 21z nern CO will be on the subsident portion of the
upper level jet so pcpn chances should decrease.  Meanwhile a cdfnt
will also move across the plains this morning with gusty nly winds
thru the aftn.  As for highs will keep readings in the 55 to 60
degree range.

In the mtns expect scattered showers thru midday.  By early aftn
drier air will spread across which will end shower activity.

For tonight skies will be mostly clear with light winds.  There is
potential for frost across much of the plains late tonight so will
issue an advisory.

.LONG TERM...(Thursday through Tuesday)
Issued at 346 AM MDT Wed May 3 2017

North-northwesterly flow aloft is over the CWA on Thursday. The
flow weakens and is northwesterly Thursday night as an upper
ridge moves eastward towards the CWA. The upper ridge axis is over
the eastern half of Colorado Friday night. The flow aloft is weak
and westerly. The QG Omega fields have being synoptic scale
energy over the CWA Thursday through Friday night. The boundary
lawyer winds look to be normal diurnal patterns for the four
periods into Saturday morning. Moisture-wise, cloudiness is quite
limited Thursday through Friday night and on into the later days.
There is no measurable precipitation on the QPF fields until later
Saturday of the extended period. No pops. For temperatures,
Thursday's highs are 4-6 C warmer than today's highs. Friday's
readings come up another 3-6 C from Thursday's. For the later
days, Saturday through Tuesday, an upper ridge is over the
forecast area Saturday through Tuesday. Models show a significant
upper closed low over southern California/the desert southwest
Monday and Tuesday. There does seem to be enough moisture and
instability around for late day showers and storms for the
mountains and foothills for sure all four days. Temperatures look
well above seasonal normals all four days.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 346 AM MDT Wed May 3 2017

There will be a chc of rain showers this morning with ceilings
eventually lowering to blo 3000 ft once a cdfnt oves across.  Fnt
went thru CYS at 09z so it will probably reach DIA around 11z or
so. By late morning ceilings will rise up to 5000 ft and then abv
8000 ft by 19z. Winds will be northerly thru the day with gusts up
to 30 mph thru the aftn. Tonight will see vfr conditions with
winds decreasing by early evening. Drainage winds will dvlp by
midnight.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 3 AM to 8 AM MDT Thursday for COZ038>040-
042>051.

&&

SHORT TERM...RPK
LONG TERM...RJK
AVIATION...RPK
Hazardous weather outlook, May 2, 10:51 AM MDT, 17 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1051 AM MDT Tue May 2 2017

COZ030>051-031700-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1051 AM MDT Tue May 2 2017

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

The next Spring storm will bring a good chance of rain showers
and a few thunderstorms over the plains this afternoon and
evening, with a chance of rain showers after midnight. Snow
showers will be likely in the mountains this afternoon and tonight
with a few late day thunderstorms. The snowfall amounts in the
high mountains will range from 2 to 6 inches by dawn on Wednesday.
Temperatures will be a bit below seasonal normals today and
tonight and freezing temperatures are not expected on the plains.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered showers will decrease during the day on Wednesday
morning as a disturbance shifts east of Colorado. High pressure
aloft will build over Colorado from Thursday through the weekend
with mainly dry and much warmer conditions. There will be a
slight chance of afternoon and evening showers and thunderstorms
mainly over the mountains Saturday through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

Nearby

Frost Advisories in Colorado, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.